Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What causes leg cramps while sleeping?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2008
Answered : 590 Questions
Question
I am a diabetic its under control i am getting cramps on my legs when i go to sleep why ,
Posted Mon, 4 Aug 2014 in Diabetes
 
 
Answered by Dr. Phanindra Dulipala 1 hour later
Brief Answer:
Most probable cause is Diabetic neuropathy

Detailed Answer:
Hi Sir, I had gone through your query and understood your concerns.

The most common reasons that cause cramps in diabetics is diabetic neuropathy, which occur in long standing diabetes.
This can be treated with Tab.pregabilin 75mg. + methlcobalamin 500 mcg. One tablet daily or Tab. Gabapentin 300mg. One tablet daily.

The other reasons could be Iron deficiency which can be treated with iron tonics.
Lot of fluids also help if the cause is because of dehydration and loss of electrolytes.

You can have evaluation regarding these and follow the above instructions.

Hope this guides you. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. If you do not have any clarifications, you can please close the discussion and rate the answer. Thank you.
Wishing you good health.
Dr Phanindra Dulipala.
Diabetologist.



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor